MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD. THERASPHERE®

BIOCOMPATIBLES UK LTD. THERASPHERE®
Lot Number 1699257
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Chest Tightness/Pressure (2463)
Date of Event 09/14/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Mfr# 3002124543-2017-00043.Ide # (b)(4).Subject number: (b)(6).Last significant sae report: (b)(6) 2017.Sae: intermittent, severe central chest pain (meddra pt: chest pain).This report has been submitted to fda on 24 aug 2017, via (b)(4) as a paper submission.This report is being resubmitted as per (b)(4) request.This report concerns subject (b)(6) , a male born in (b)(6), who was enrolled in study (b)(6) entitled "a phase iii clinical trial evaluating therasphere® in subjects with metastatic colorectal carcinoma of the liver who have failed first line chemotherapy".On (b)(6) 2016 the subject received treatment with study device therasphere® with dosage of 116 gy to the right lobe.Dose delivered to lungs was 11.4 gy.The subject commenced the first cycle of study second line therapy irmdg regimen on (b)(6) 2016 for treatment of metastatic colorectal carcinoma.Irmdg regimen was (irinotecan 300 mg iv, folinic acid 350 mg iv, fluorouracil 700 mg iv and fluorouracil 3950 mg iv).Concomitant medications for sirt procedure included metronidazole, ondasetron and paracetamol on (b)(6) 2016.Further concomitant medications were oral loperamide for diarrhea and lansoprazole for indigestion from 2015, ciprofloxacin for unknown indication from unk (b)(6) 2016, simple linctus s/f for persistent cough from (b)(6) 2016, intravenous dexamethasone and ondasetron for prophylaxis from (b)(6) 2016, and oral codeine from (b)(6) 2016 for unknown indication.The subject's medical history included type 2 diabetes in 2011, raised cholesterol in 2011, intermittent diarrhea from unknown date, prostatism in 2014, granulomatous disease of the right neck and indigestion from 2014, all ongoing at the time of this report.The subject also had a medical history of tia in 2013.On (b)(6) 2016 the subject experienced central chest pain, severe in nature.On (b)(6) 2016 the subject experienced another 2 episodes of sever central chest pain.On (b)(6) 2016 the subject experienced 1 episode of central chest pain.The length of episodes of chest pain were intermittent, lasted from hours to days.It was difficult to quantify it more precise.On (b)(6) 2016 chest x-ray was performed, no abnormality was found.Heart rate was 119.On (b)(6) 2016 the subject was told to attend accident and emergency department but did not follow advice.On (b)(6) 2016 the subject attended the accident and emergency department, was investigated for troponin and ecg was performed.Ecg showed sinus tachycardia, troponin was 17 ng/l (normal range 0-40 ng/l).Heart rate was 99.No acute changes were observed.On unknown date the subject was reviewed in clinic by clinical oncologist.The subject was not admitted into hospital.The pain was frequent and severe in nature and therefore was reported as sae.On (b)(6) 2016 a recent ct scan showed response to treatment.The liver lesions changed in appearance, thus it was possible that the necrosis in the liver lesions could cause the pain.On (b)(6) 2016 the subject was reviewed in clinic again.Intermittent chest pain was still ongoing with lower (grade 1) intensity but was clinically stable thus the event was no longer considered serious.The pain appeared to be food related in that food tended to stick in the epigastric area.However still no cause was found as final diagnosis but the pain was not suspected to be cardiac or pleuritic in nature.It was suspected and is under further investigation that some of the administered therapies affected the lower oesophagus and this led to either inflammation or an ulcer in this region.On (b)(6) 2016 gastroscopy was performed.Gastroscopy does not showed sufficient evidence of gastritis, as only few h.Pylori organisms were present.Therefore, subject had not been commenced on h.Pylori medication.Chemotherapy administration was delayed until final diagnosis of the event of intermittent chest pain clarified.On (b)(6) 2016 the subject recovered from the event of intermittent, severe central chest pain.Additional information for the event of intermittent, severe central chest pain is not anticipated.The subject continued participation in the study.The investigator assessed the event of intermittent, severe central chest pain as grade iii (severe), serious due to subject's frequent attendance and calls.The event was assessed as probably related to study device and disease under study and also related to other cause described as "possibly food related".The event was not related to study procedure and the second line chemotherapy.The company assessed the event of intermittent, severe central chest pain as grade iii (severe), serious due to subject's frequent attendance and calls.The event was assessed as possibly related to study device and disease under study.The event was assessed as probably related to dietetical error and/or upper gi dysfunction/abnormality.The event was not related to study procedure, nor study treatment (second line chemotherapy).Intermittent severe central chest pain is not included in the investigator's brochure, hence it is considered as an unexpected event.Follow-up 1 report was received on (b)(6) 2016.Investigator changed his causality assessment for device from possibly related to probably related.Causality to procedure was changed from possibly related to unrelated.Test results were provided.Updated causality assessment has been incorporated in the text of the above narrative.Follow-up 2 report was received on (b)(6) 2016.Event description was updated regarding grade, recent ct scan results and action taken with chemotherapy administration.Follow-up 3 report was received on (b)(6) 2016.Date of ct scan was added to the narrative text.Follow-up 4 report was received on (b)(6) 2016.Subject outcome was updated from "not recovered/ not resolved" to "recovering/resolving".The investigator confirmed that "intermittent chest pain" was not related to subject pre-existing indigestion.Follow-up 5 report was received on (b)(6) 2016.Investigator updated his causality assessment under "other", adding that "intermittent chest pain" could also be "food related".Investigator also confirmed that, two events "intermittent chest pain" and "gastritis" could be considered as one event.Investigator was still unsure about the exact cause of "intermittent chest pain" and was unable to provide final causality.Gastroscopy results and heart rate values were provided.Investigator confirmed, that sinus tachycardia could not be a contributing factor to the chest pain.Investigator also confirmed that no any medication was taken for sinus tachycardia.Significant follow-up 7 report was received on (b)(6) 2017 as a result of sae reconciliation process.Subject outcome was updated from "recovering/resolving" to "recovered/resolved" on (b)(6) 2016.A total of 812 subjects were randomized and 284 underwent therasphere® treatment while enrolled in 3 clinical trials (studies ts-102 (ongoing), ts-103 (ongoing) and ts-104 (early terminated)).There were no reports of adverse events consistent with a diagnosis of intermittent severe central chest pain during these trials.There were a total of 17 reports of events associated with intermittent severe central chest pain found in ts-102 and ts-103 studies (no related terms were found in ts-104).These included reports from ts 102 --angina pectoris (2 events), cardiomyopathy (1 event), shortness of breath (2 events), myocardial infarction (2 events in one subject); from ts 103--shortness of breath (3 events) and acute coronary syndrome (3 events), cardiomyopathy (1 event).Of these reports, all events were considered to be grade 2 to grade 3 in severity.In ts 102, the 2 cases of angina pectoris, concurrent diseases were assessed to be the cause of these events.In one case, the event was assessed as probably related to chemotherapy, not related to device and procedure; and in the second case the event was assessed to be unrelated to chemotherapy treatment, device and procedure.In ts 103, one event of acute coronary syndrome, the cause was assessed to be related to sorafenib, however the patient's medical history reported concurrent diseases that included, ischemic heart disease, diabetes mellitus and hypertension (all ongoing for several years).As these diseases are cardiac risk factors, the relationship between acute coronary syndrome with existing medical history cannot be excluded.The 2nd event was related only to concurrent disease, the 3rd event was possibly sorafenib related.For cardiomyopathy, in one event condition was recorded in the patient's medical history which did not worsen, during course of the study, hence it was not be related with any study treatments in ts 102.Another event in ts 103 was assessed as probably related to sorafenib.In ts 102, two events of shortness of breath were related to concurrent disease (low hemoglobin), the other one was post-surgical procedure, in ts 103 with regards to shortness of breath, one event was possibly chemotherapy related and also related to concurrent disease (asthma), one probably related to sorafenib and the one related to other (unspecified) cause.In case of myocardial infarction, the event from one subject in ts 102 was related to concurrent disease (hypertension and diabetes) and not study therapy related.Given the above reports, a relationship between the use of therasphere® and the patient's development of intermittent severe central chest pain is assessed as not related.
 
Event or Problem Description
This follow-up report is being sent to correct pma/510(k) number to h980006.
 
Event or Problem Description
This is a follow-up report to update sae verbatim term to non cardiac intermittent, severe central chest pain.Mfr# 3002124543-2017-00043.Ide # 100324.Internal mcn: 2016m5000129.Subject number: 0914-003.Last significant sae report: 02 mar 2018.Sae: non cardiac intermittent, severe central chest pain (meddra pt: non-cardiac chest pain).

Brand Name
THERASPHERE®
Common Device Name
THERASPHERE®
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD.
chapman house farnham
business weydon lane
farnham, surrey GU9 8 QL
UK  GU9 8QL
MDR Report Key6871619
Report Number3002124543-2017-00043
Device Sequence Number1365133
Product Code NAW
UDI-Device Identifier05060116920291
UDI-Public05060116920291
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/16/2016
Device Lot Number1699257
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer08/15/2017
03/02/2018
Initial Report FDA Received Date09/18/2017
Supplement Report FDA Received Date11/01/2017
03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CIPROFLOXACIN; CODEINE; DEXAMETHASSONE; IRMDG REGIMEN; LANSOPRAZOLE; LOPERAMIDE; METRONIDAZOLE; ONDANSETRON; PARACETAMOL; PLEASE REFER TO PREVIOUS SUBMISSION VERSION.; SIMPLE LINCTUS; CIPROFLOXACIN; CODEINE; DEXAMETHASSONE; IRMDG REGIMEN; LANSOPRAZOLE; LOPERAMIDE; METRONIDAZOLE; ONDANSETRON; PARACETAMOL; SIMPLE LINCTUS
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient Weight84